Glad to hear they started the IVIg infusions. Are they doing a total of 5 infusions? With the information you gave, they should have started the IVIg about Nov 23rd – 26th, or as soon as they got the results of elevated protein in her CSF. GBS/CIDP are two of the few diseases that will show elevated protein levels, and all the other cells will show normal. And if this is the case with your wife, there is absolutely no reason why the IVIg infusions were not started at that time since she was showing paralysis. IVIg does not cure GBS, but it does slow/stop the demyelination attack on the nerves – in other words, she probably would have less damage than she will have by waiting those extra 10 or so days…or however many actual days it was.
The acute phase (attack phase) can last as long as 4-6 weeks in some GBS cases, but most last 2-4 weeks.
Wishing the best for your wife and you.
Welcome. You will find lots of help on this site.
My question is why did your neurologist start you out with the solumedrol? How could he assume you may have a reaction to IVIG. I have had the 4 day loading doses several times. Since Jan 2006 I have been maintained on IVIG 60Gms every 28 to 30 days, I also take Cellcept 1000mg 2xs per day and Neurotin 900mg 4xs per day. I have never needed any form of steroid treatment prior to the IVIG infusion.
The least amt. of medication you have to take the better esp. when it comes to steroids. Steriods cause all kinds of side effects, like the emotional swings you experienced. Long term effects are especially bad including diabetes and osteoperosis. Of coarse if you are having reactions from the IVIG then you need the steroids but how could your neurologist have anticipated a true reation to the IVIG. Headache, flu like symptoms and tiredness are a normal reactions especially if you are not well hydrated.
Good luck to you, IVIG is a wonderful drug for us CIDPers especially when given on a regular bases and not when symptoms of motor deficits develope like not being able to climb stairs and loss of balance.